Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 137, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2018, 4:12 PM CDT for Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 30, 2018, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:43 PM CDT | HAIL 0.88 | 1 S Platte City, MO | SPOTTER REPORTS 40 MPH WIND GUSTS AS WELL. |
| Jun 30, 4:43 PM CDT | HAIL 1 | 2 Sse Platte City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WUUS53 KEAX 302112
SVREAX
KSC103-209-MOC165-302145-
/O.NEW.KEAX.SV.W.0137.180630T2112Z-180630T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
412 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Wyandotte County in northeastern Kansas...
Northeastern Leavenworth County in northeastern Kansas...
Central Platte County in west central Missouri...
* Until 445 PM CDT.
* At 412 PM CDT, a severe thunderstorm was located near Lansing,
moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leavenworth, Lansing, Parkville, Platte City, Weatherby Lake,
Kansas City, Ferrelview, Tracy, Farley, Fort Leavenworth, Wolcott,
Pomeroy, Waldron, Stillings, Beverly, Kansas City Intl Arpt, Hoover
and East Leavenworth.
This includes the following highways...
Interstate 29 between mile markers 11 and 23.
Interstate 435 between mile markers 16 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 9474 3916 9490 3939 9493 3942 9479
3936 9464
TIME...MOT...LOC 2112Z 196DEG 20KT 3923 9481
HAIL...1.00IN
WIND...60MPH
$$
Blair1 follow-up statement
332
WWUS53 KEAX 302125
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
425 PM CDT SAT JUN 30 2018
KSC209-302134-
/O.CAN.KEAX.SV.W.0137.000000T0000Z-180630T2145Z/
Wyandotte KS-
425 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WYANDOTTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3942 9479 3936 9464 3919 9472 3919 9477
3920 9478 3920 9488 3940 9490
TIME...MOT...LOC 2124Z 196DEG 19KT 3928 9478
$$
KSC103-MOC165-302145-
/O.CON.KEAX.SV.W.0137.000000T0000Z-180630T2145Z/
Leavenworth KS-Platte MO-
425 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN LEAVENWORTH AND CENTRAL PLATTE COUNTIES...
At 424 PM CDT, a severe thunderstorm was located near Weatherby Lake,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kansas City, Leavenworth, Lansing, Parkville, Platte City, Weatherby
Lake, Ferrelview, Tracy, Farley, Waldron, Stillings, Beverly, Kansas
City Intl Arpt, Hoover and East Leavenworth.
This includes the following highways...
Interstate 29 between mile markers 11 and 23.
Interstate 435 between mile markers 20 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9479 3936 9464 3919 9472 3919 9477
3920 9478 3920 9488 3940 9490
TIME...MOT...LOC 2124Z 196DEG 19KT 3928 9478
HAIL...1.00IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:07 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 30, 4:07 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Sat Jun 30 2018
.Discussion...
Issued at 407 PM CDT SAT JUN 30 2018
A few thunderstorms are developing around the KC Metro this
afternoon. These pop-up storms will continue through the afternoon.
However, the main chance for severe weather will move into northwest
Missouri and eastern Kansas this evening. Storms out ahead of a cold
front will move into the area this evening into a very unstable
environment with 3000-4000J/Kg of MUCAPE. However, shear will be
weak. Regardless, a few storms capable of damaging winds and
possibly large hail will be possible tonight into the early
overnight hours. Storms will then weaken through the overnight as
they sink slowly southeast through the remainder of the CWA. By
Sunday afternoon the front should be just about through the CWA
however, additional strong storms may be possible across the
southeastern portion of the forecast area. Fortunately, the heat
will be much more manageable Sunday with highs in the mid to upper
80s. High pressure will build into the area on Sunday night and
persist over the area through Monday as upper level ridging begins
to build back into the region from the eastern CONUS. High Monday
will be in the upper 80s to lower 90s.
By Wednesday, the upper ridge retrogrades back west to where the
ridge axis is directly over the region. This ridge axis remains over
the area through Friday keeping hot temperatures over the region
from mid-week through the end of the week with highs in the low to
mid 90s. By Friday night the upper level ridge retrogrades further
to the west leave the local area on the lee side of the ridge.
Shortwave rounding the ridge may move into the area providing the
chance for a few rounds of storms Friday night through Saturday.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1215 PM CDT SAT JUN 30 2018
This is a low confidence forecast for this TAF. Some models want
to hold storms off to the north and significantly wkn/diminish
storms as they approach the terminals. Others models want to
develop a line or two of showers and thunderstorms that moves
thru the terminals during the overnight pd. As such, have
maintained VCTS at the terminals btn 06Z-12Z with the exception
of STJ where a tempo grp was included fm 05Z-09Z. Otrw...conds
should remain VFR thru the pd with the potential for MVFR cigs at
STJ aft 15Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 7 PM CDT this evening for KSZ025-
057-060-102>105.
MO...Excessive Heat Warning until 7 PM CDT this evening for
MOZ011>013-020>022-028>033-037>040-043>046-053-054.
Heat Advisory until 7 PM CDT this evening for MOZ001>008-014>017-
023>025.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Jun 30, 4:33 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 4:07 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 407 PM CDT SAT JUN 30 2018 KSZ103-104-MOZ028-302130- Wyandotte KS-Leavenworth KS-Platte MO- 407 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...EAST CENTRAL LEAVENWORTH AND CENTRAL PLATTE COUNTIES UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near Lansing, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lansing, Platte City, Kansas City, Tracy, Farley, Kansas City Intl Arpt, East Leavenworth, Wolcott, Pomeroy, Waldron, Piper and Beverly. This includes the following highways... Interstate 29 between mile markers 13 and 19. Interstate 435 between mile markers 15 and 34. LAT...LON 3914 9476 3914 9490 3940 9488 3935 9467 TIME...MOT...LOC 2107Z 196DEG 20KT 3921 9482 Blair
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 48 min |
| Jun 30, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 56 min |
| Jun 30, 4:07 PM CDT | Special Weather Statement | EAX | Platte | 23 min |
| Jun 30, 5:13 PM CDT | Special Weather Statement | EAX | Platte | 32 min |
| Jun 30, 5:30 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.